MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542440M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant products: 275cc mentor siltex round spectrum post-operatively adjustable saline breast implant, catalog #3542440m, lot #144599.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old (b)(6) female underwent primary breast augmentation with a 275cc mentor siltex round spectrum post-operatively adjustable saline breast implant.Deflation was diagnosed on (b)(6) 2018 through a physician¿s examination on (b)(6) 2018.As a result, bilateral prosthesis replacement was performed on (b)(6) 2018.
 
Additional Manufacturer Narrative
The device history record (dhr) of lot number 144599 was reviewed on 5/16/2018 and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 6/26/2018.Device evaluation summary: it was reported that a (b)(6)-year-old caucasian female underwent primary breast augmentation with a 275cc mentor siltex round spectrum post-operatively adjustable saline breast implant.Deflation was diagnosed on (b)(6)2018 through a physician¿s examination on (b)(6)2018.Upon receipt by mentor, the device returned without fluid.White material was observed within the device and on the shell surface.Upon visual examination, the device appears intact.No other anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.The complaint was not confirmed.There is no evidence that the issue is related with manufacturing.Because the product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7340180
Report Number1645337-2018-01482
Device Sequence Number187565
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2001
Device Catalogue Number3542440M
Device Lot Number144599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
02/14/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date06/05/2018
06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR